Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 165, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 15, 2007, 3:48 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 3:48 PM CDT (20:48 UTC)
- Expired
- Jul 15, 2007, 4:15 PM CDT
- In force
- 27 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.8 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 152050 SVRLSX MOC186-187-152115- /O.NEW.KLSX.SV.W.0165.070715T2048Z-070715T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 348 PM CDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI SOUTHERN STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI * UNTIL 415 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF COFFMAN...OR ABOUT 5 MILES SOUTHEAST OF FARMINGTON. * LOCATIONS IMPACTED INCLUDE... RURAL SOUTHEASTERN ST. FRANCOIS AND SOUTHERN STE. GENEVIEVE COUNTY SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3785 9034 3768 9039 3764 9016 3779 9002 $$ JPK
2 follow-up statements
000 WWUS53 KLSX 152102 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 401 PM CDT SUN JUL 15 2007 MOC186-187-152115- /O.CON.KLSX.SV.W.0165.000000T0000Z-070715T2115Z/ ST. FRANCOIS MO-STE. GENEVIEVE MO- 401 PM CDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR SOUTHERN STE. GENEVIEVE AND SOUTHEASTERN ST. FRANCOIS COUNTIES... AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS CENTERED BETWEEN COFFMAN AND WOMAC...OR ABOUT 10 MILES NORTHEAST OF FREDERICKTOWN. THIS STORM WAS MOVING SOUTHEAST AT 15 TO 20 MPH. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...COFFMAN AND WOMAC.. LAT...LON 3785 9034 3768 9039 3764 9016 3779 9002 $$ JPK
000 WWUS53 KLSX 152121 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 418 PM CDT SUN JUL 15 2007 MOC186-187-152128- /O.EXP.KLSX.SV.W.0165.000000T0000Z-070715T2115Z/ ST. FRANCOIS MO-STE. GENEVIEVE MO- 418 PM CDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN STE. GENEVIEVE AND SOUTHEASTERN ST. FRANCOIS COUNTIES EXPIRES AT 415 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED SOME AND IT NO LONGER APPEARS THAT IS WILL PRODUCE DAMAGING WINDS OF HAIL. HOWEVER...THE STORM HAS BECOME NEARLY STATIONARY AND HAS ACTUALLY DEVELOPED SOME TO THE NORTHWEST. THIS MEANS IT WILL LIKELY PRODUCE HEAVY RAIN OVER SOUTHERN STE. GENEVIEVE COUNTY IN THE COFFMAN TO WOMAC AREA. LOW WATER CROSSINGS AND OTHER LOW LYING AREAS MAY BECOME IMPASSABLE. USE EXTREME CAUTION IF YOU ENCOUNTER A FLOODED ROAD. NEVER TRY TO CROSS IN YOUR VEHICLE OR ON FOOT. THE SAFEST THING TO DO IS TO TURN AROUND...DONT DROWN. LAT...LON 3785 9034 3768 9039 3764 9016 3779 9002 $$ JPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:39 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 15, 3:39 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 339 PM CDT SUN JUL 15 2007 .DISCUSSION... SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ALONG A WEAKENING COLD FRONT IN AN AREA OF 1500-2500 J/KG MLCAPES. EXPECT THESE STORMS WILL AFFECT THE SRN CWA THROUGH MID EVENING AS THE MOISTURE CONVERGENCE SLIDE JUST SOUTH THE AREA AND INSTABILITY WEAKENS LATE EVENING. MAIN FORECAST CHALLENGE WITH THIS FORECAST IS WHERE THE FRONT IS TRYING TO DETERMINE HOW FAR SOUTH A COLD FRONT GO EARLY THIS WEEK. THE NAM/GFS HAS VASTLY DIFFERENT IDEAS...WITH THE NAM MOVING THE FRONT THROUGH THE CWA TO NEAR THE THE MO/AR BORDER ON TUESDAY EVENING VS. THE GFS WHICH IS KEEPS IT OVER IA AND NRN IL. THE NAM IS THE FURTHEST SOUTH OF ALL THE MODELS BECAUSE IT LOOKS TO HAVE TOO STRONG OF A SHORTAVE TROUGH MOVING ACROSS THE GREAT LAKES. THE GFS IS SUPPORTED BY THE OTHER GLOBAL MODELS AND THE NEWEST RUN OF THE SREF...SO WILL FOLLOW IT. THIS SOLUTION MEANS A WARMER AND DRIER FORECAST THROUGH MIDWEEK...SO ONLY HAVE SLGT CHC POPS FOR ISOLATED TSRA THAT DEVELOPS IN THE UNSTABLE/WEAKLY CAPPED ENVIRONMENT OVER THE REGION. STILL HAVE CONCERN ABOUT GETTING CLOSE TO HEAT ADVISORY CRITERIA IN THE ST. LOUIS METRO FROM TUESDAY TO THURSDAY. 850MB TEMPS ARE STILL FORECAST TO BE IN THE +20 TO +22C RANGE WITH MIXING ABOVE 800MB. THIS SUPPORTS THE GFS MOS HIGH TEMPS IN THE MID 90S. GUIDANCE DEWPOINTS ARE CLOSE TO 70...WHICH MAY BE A LITTLE HIGH GIVEN RECENT DRY WEATHER...BUT PERSISTENT S-SWLY WINDS MAY HELP TO ADVECT HIGHER DEWPOINTS IN THE MO/IL FROM THE SOUTH. CONFIDENCE IS NOT HIGH GIVEN THE DIFFERENCE BETWEEN THE NAM/GFS...BUT WILL CONTINUE TO MENTION AROUND 100F HEAT INDICES IN THE ZFP/HWO. FORECAST CONFIDENCE INTO NEXT WEEKEND IS LOWER TODAY AS THE GFS ENSEMBLE MEMBERS ARE SHOWING SIGNIFICANT SPREADS WITH POSITION AND STRENGTH OVER LOWS AND ASSOCIATED TROUGHS OVER ERN NOAM AND ALONG THE PACIFIC COAST. 06Z GFS IS MORE AMPFLIED THAN ANY OF THE MODELS AND DOES NOT LINE UP WELL WITH ITS OWN ENSEMBLE MEAN. EITHER WAY...MODELS DO SEEM TO AGREE TODAY THAT COLD FRONT WILL MOVE SOUTHWARD ACROSS THE REGION FRIDAY AND REMAIN OVER SRN MO/NRN AR NEXT WEEKEND. THIS LOOKS TO PUT AN END TO THE MIDWEEK HEAT. HAVE MENTIONED SOME SCT SHRA/TSRA DURING THE DAY ON FRIDAY...AND THEN WENT DRY AND COOLER NEXT WEEKEND. BRITT && .AVIATION... FOR THE 18Z TAFS...WK CDFNT CONTINUES TO MOVE S. NRLY WIND NOW ACROSS THE STL AREA. A COUPLE OF TSRA HAVE DEVELOPED OVR MADISON COUNTY WHERE HIGHER CAPES AND NO CIN EXITS. OTHER AREAS IN GOOD SHAPE WITH LIGHT NRLY WIND AND VFR CONDITIONS. JPK && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 15, 6:09 AM CDT, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 609 AM CDT SUN JUL 15 2007 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-161115- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 609 AM CDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR TODAY. SOME OF THE STRONGER STORMS COULD PRODUCE GUSTY WINDS UP TO 40 OR 50 MPH AND SMALL HAIL. DEADLY LIGHTNING WILL ALSO ACCOMPANY THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS. HIGH TEMPERATURES WILL CLIMB INTO THE LOWER TO MIDDLE 90S WEDNESDAY THROUGH FRIDAY OF NEXT WEEK. THESE HOT TEMPERATURES COMBINED WITH INCREASING HUMIDITY WILL CAUSE HEAT INDEX READINGS TO CLIMB TO AROUND 100 DEGREES DURING THE AFTERNOON AND EARLY EVENING...WITH THE HIGHEST VALUES IN THE ST. LOUIS METRO AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:37 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Shelby | 38 min |
| Jul 15, 5:05 PM CDT | Severe Thunderstorm Warning | LSX | Reynolds | 25 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.